Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 56, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 26, 2001, 7:08 PM CST for Arkansas County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 26, 2001, 7:08 PM CST (01:08 UTC)
- Expired
- Nov 26, 2001, 8:15 PM CST
- In force
- 67 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 95 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
735
WFUS54 KLZK 270108
TORLIT
ARC001-270215-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CST MON NOV 26 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 815 PM CST
* AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO 18 MILES SOUTHWEST OF DE WITT...OR NEAR REYDELL...MOVING
NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
DE WITT AROUND 735 PM CST
ALMYRA AROUND 740 PM CST
&&
THIS IS A DANGEROUS STORM SITUATION...A TORNADO HAS BEEN CONFIRMED.
GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS
MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON
MOBILE HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3444 9117 3415 9150 3423 9154 3425 9169
3456 9141 3454 9129
$$
54What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 26, 3:00 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 26, 3:00 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST MON NOV 26 2001 A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER MOST SECTIONS. FCSTID = 38 .LZK...NONE.
In the hours before
Special weather statement, Nov 26, 6:05 PM CST, 1 hour 3 minutes before
ARZ003>007-013>016-022>025-031>034-038-039-042>047-053>057-062>069- 270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 605 PM CST MON NOV 26 2001 TORNADO WATCHES ARE IN EFFECT UNTIL 11 PM...COVERING MOST OF EASTERN AND CENTRAL ARKANSAS. ATMOSPHERIC CONDITIONS ARE EXTREMELY UNSTABLE THIS EVENING ACROSS THE WATCH AREA. THE WATCH AREA PRECEDES A COLD FRONT THAT CONTINUES TO MOVE EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS WILL CONTINUE TO DEVELOP QUICKLY...AND WILL LIKELY BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 34 min |
| Nov 26, 6:14 PM CST | Tornado Warning | LZK | Lincoln | 46 min |
| Nov 26, 6:17 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 28 min |
| Nov 26, 6:51 PM CST | Tornado Warning | LZK | Jefferson | 24 min |
| Nov 26, 7:18 PM CST | Severe Thunderstorm Warning | LZK | Calhoun | 27 min |
| Nov 26, 7:43 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
| Nov 26, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 38 min |
| Nov 26, 8:47 PM CST | Severe Thunderstorm Warning | LZK | Drew | 43 min |
| Nov 26, 9:28 PM CST | Severe Thunderstorm Warning | LZK | Desha | 47 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.